Thunderstorm Wind, Crawford
- When
- May 9, 2:35 PM EST
- Where
- Crawford County, Riceville
- Measured
- 52 kt (60 mph)
- Reported by
- POST OFFICE
- Coordinates
- 41.783, -79.800
Thunderstorm wind gusts were estimated at 60 mph.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 9, 1:30 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT THU MAY 9 2002 CDFNT IS E OF A CLE-MFD LN. 60% RH CONTS OVR ERN OH/NW PA AT 00Z...SO WL KEEP SCT SHWRS/TSTMS ERY FOR THAT AREA. RMDR PTCLDY. HI PRES AND DRY AIR MOVE IN FRI WITH MSNY. 850 ZERO IS OVR NRN OH FRI SO WL DROP HIS TO L60S RATHER THAN M-U INDICATED ON GUID. NXT SYS MOVG IN SAT...WL CONT CHC SHWRS IN THE WRN SXNS IN THE AFTN. RMNDR OF TEMPS LOOK RSNBL. .CLE... OH...NONE. PA...NONE.
OHZ010-011-020-029>031-038-047-091740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1241 PM EDT THU MAY 9 2002 AT 1235 EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME STRONG THUNDERSTORMS FROM WESTERN LORAIN COUNTY TO MANSFIELD OHIO...MOVING NORTHEAST AT 40 MPH. THESE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS OF 50 MPH AND PEA SIZE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. WSF
OHZ012>014-022-023-032-033-089-PAZ001>003-091915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 214 PM EDT THU MAY 9 2002 SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THROUGH 4 PM EDT. A TORNADO WATCH CONTINUES TIL 4 PM EDT FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. AT 205 PM EDT DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS FROM ASHTABULA THROUGH CHARDON TO NEAR CANTON. THE PRECIPITATION WAS MOVING NORTHEAST AT 40 MPH. THIS PRECIPITATION SHOULD MOVE OUT OF NORTHEAST OHIO BY 330 PM AND MOVE OUT OF EXTREME NORTHWEST PENNSYLVANIA BY 4 PM. THESE SHOWERS AND THUNDERSTORMS WERE AHEAD OF A COLD FRONT THAT WAS MOVING THROUGH THE REGION. WIND GUSTS TO NEAR 50 MPH AND SMALL HAIL MAY OCCUR WITH SOME OF THESE THUNDERSTORMS. AS THE COLD FRONT MOVES THROUGH WINDS MAY BRIEFLY GUST TO NEAR 45 MPH. KIELTYKA
OHZ010>013-020-021-029>031-038-047-091905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 234 PM EDT THU MAY 9 2002 THE TORNADO WATCH HAS BEEN CANCELLED FOR NORTH CENTRAL AND PARTS OF NORTHEAST OHIO. THE TORNADO WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES: LORAIN...RICHLAND...ASHLAND...CUYAHOGA...MEDINA...WAYNE... KNOX...HOLMES...SUMMIT...LAKE AND GEAUGA COUNTIES. GUSTY WEST WINDS AND A CHANCE OF SHOWERS WILL CONTINUE FOR THE REST OF THE AFTERNOON. KIELTYKA
OHZ022-032-091911- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT THU MAY 9 2002 THE TORNADO WATCH HAS BEEN CANCELLED FOR PORTAGE AND STARK COUNTIES. AT 255 PM EDT DOPPLER RADAR INDICATED THAT THE THREAT FOR SEVERE WEATHER HAS ENDED IN THOSE COUNTIES. HOWEVER...WIND GUSTS BETWEEN 35 AND 45 MPH MAY OCCUR AS THE COLD FRONT MOVES THROUGH LATE THIS AFTERNOON. KIELTYKA
The Pittsburgh radar (KPBZ), 144 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated at 60 mph.
Thunderstorm winds tore the roof off of a factory.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296396, 5296397.